Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 11, 2015, 6:41 AM CDT for Mason County, Menard County, Illinois. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2015, 6:41 AM CDT (11:41 UTC)
- Expired
- Jul 11, 2015, 10:13 PM CDT
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (IL) near Greenview (GREI2). The gauge peaked at 16.61 ft at Jul 11, 2015, 3:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05582000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
235
WGUS43 KILX 111141
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
641 AM CDT SAT JUL 11 2015
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC125-129-120141-
/O.NEW.KILX.FL.W.0043.150711T1141Z-150712T0300Z/
/GREI2.1.ER.150711T0715Z.150711T1800Z.150711T2100Z.NO/
641 AM CDT SAT JUL 11 2015
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Salt Creek near Greenview.
* From this morning until this evening.
* At 545 AM Saturday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.6 feet by this
afternoon. The river will fall below flood stage this afternoon.
* Impact...At 16.0 feet...Widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Salt Creek
Greenview 16 16.3 Sat 6 AM 11.8 11.8 10.8
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$3 follow-up statements
555
WGUS43 KILX 111418
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
918 AM CDT SAT JUL 11 2015
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties.
.Synopsis...
Levels on the Salt Creek will continue to rise through this evening,
reaching moderate flood stage toward sunset.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC125-129-120418-
/O.EXT.KILX.FL.W.0043.000000T0000Z-150713T0712Z/
/GREI2.2.ER.150711T0715Z.150712T0000Z.150713T0112Z.NO/
918 AM CDT SAT JUL 11 2015
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Salt Creek near Greenview.
* Until late Sunday night.
* At 845 AM Saturday the stage was 16.5 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by this
evening. The river will fall below flood stage tomorrow evening.
* Impact...At 16.0 feet...Widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Salt Creek
Greenview 16 16.5 Sat 9 AM 16.8 15.1 13.2
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
Geelhart457
WGUS83 KILX 120221
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
921 PM CDT SAT JUL 11 2015
...The Flood Warning continues for the following river in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC125-129-120802-
/O.EXT.KILX.FL.W.0043.000000T0000Z-150712T0802Z/
/GREI2.1.ER.150711T0715Z.150711T1945Z.150712T0202Z.NO/
921 PM CDT SAT JUL 11 2015
The Flood Warning continues for
The Salt Creek near Greenview.
* Until overnight.
* At 845 PM Saturday the stage was 16 feet.
* Flood stage is 16 feet.
* Forecast...The river will continue to fall to below flood stage by
overnight.
* Impact...At 16 feet...Widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Salt Creek
Greenview 16 16.0 Sat 9 PM 14.6 14.1 13.3
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
07989
WGUS83 KILX 120313
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1013 PM CDT SAT JUL 11 2015
...The Flood Warning is cancelled for the following river in
Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC125-129-120343-
/O.CAN.KILX.FL.W.0043.000000T0000Z-150712T0802Z/
/GREI2.1.ER.150711T0715Z.150711T1945Z.150712T0215Z.NO/
1013 PM CDT SAT JUL 11 2015
The Flood Warning is cancelled for
The Salt Creek near Greenview.
* At 10 PM Saturday the stage was 15.9 feet.
* Flood stage is 16 feet.
* Fell below flood stage at 915 PM Saturday.
* Forecast...The river will continue to fall to 14.1 feet by Monday
morning.
* Impact...At 16 feet...Widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Salt Creek
Greenview 16 15.9 Sat 10 PM 14.6 14.1 13.3
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 11, 3:34 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 11, 3:34 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 334 AM CDT SAT JUL 11 2015 .SHORT TERM...(TODAY) ISSUED AT 334 AM CDT SAT JUL 11 2015 WARM FRONTAL BOUNDARY LIFTING ACROSS CENTRAL IL AND SHORTWAVE TROUGH PASSING THROUGH NORTHERN IL TODAY WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY THROUGH THE EARLY PART OF THE DAY AS SUBSTANTIAL MOISTURE ADVECTS INTO THE AREA CHARACTERIZED BY PRECIPITABLE WATER AROUND 2 INCHES AND DEWPOINTS INTO THE 70S. A FEW THUNDERSTORMS ALREADY DEVELOPING IN THE EARLY MORNING IN WEST CENTRAL IL AS A RESULT OF ELEVATED INSTABILITY. THE SHORTWAVE CURRENTLY APPEARS TIMED FOR LATE MORNING TO EARLY AFTERNOON...WITH A POTENTIAL GAP IN THUNDERSTORM ACTIVITY FOR MID AFTERNOON AS ANOTHER SHORTWAVE APPROACHES THE NORTHERN PORTION OF THE STATE FROM THE WEST...BRINGING HIGHER CHANCES AGAIN FOR LATE AFTERNOON/EARLY EVENING. THIS LATER ROUND OF STORMS COULD BE QUITE STRONG AS MLCAPE VALUES AROUND 2000-2500 J/KG ARE FORECAST TO DEVELOP BY 00Z OVER CENTRAL IL. 0-6 KM BULK SHEAR EXPECTED TO REMAIN ONLY AROUND 25 KTS. SEVERE WEATHER THREATS WILL BE POTENTIAL FOR LOCALIZED DAMAGING WIND GUSTS AND HAIL...FOR WHICH SPC HAS A MARGINAL (5%) RISK IN MUCH OF CENTRAL/NORTHERN IL. POPS TODAY GENERALLY RANGING FROM CHANCE TO LIKELY IN THE NORTHWESTERN PORTIONS OF THE CENTRAL IL FORECAST AREA...RANGING DOWN TO SLIGHT CHANCE IN THE SOUTHEAST TO REFLECT ABOVE REASONING. HIGH TEMPERATURES HAVE BEEN TRENDED DOWN A FEW DEGREES TO THE LOW TO MID 80S DUE TO PREVALENT CLOUD COVER AND SHOWERS/THUNDERSTORMS. && .LONG TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 334 AM CDT SAT JUL 11 2015 MCS TO TRACK SE ACORSS CENTRAL/NORTHERN IL TONIGHT AND INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS. SPC HAS MARGINAL RISK OF SEVERE STORMS NORTH OF I-70 FOR 5% RISK OF DAMAGING WINDS AND LARGE HAIL. FRONTAL BOUNDARY TO SET UP JUST NE OF CENTRAL IL NEXT FEW DAYS AND WILL HAVE DISTURBANCES TRACKING SE ALONG BOUNDARY BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS WITH NOCTURNAL LOW LEVEL JET AND VERY UNSTABLE AIR MASS AIDING IN THUNDERSTORMS DEVELOPMENT. HEAVY RAINS ALSO POSSIBLE WITH PRECIPITATABLE WATER VALUES NEAR 2 INCHES. WILL WET GROUND HAVE TRIMMED HIGHS A FEW DEGREES NEXT FEW DAYS BUT STILL HIGHS IN UPPER 80S TO AROUND 90F SUNDAY AND UPPER 80S/LOWER 90S MON. WITH DEWPOINTS CLIMBING INTO THE 70S AFTERNOON HEAT INDICES TO RISE TO 95-100F SUNDAY AFTERNOON AND 99-104F MONDAY AFTERNOON WHICH IS JUST SHY OF HEAT ADVISORY CRITERIA OF 105F. SPC SHOWS A SLIGHT CHANCE OF SEVERE STORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH ANOTHER MCS TRACKING SE FROM UPPER MS RIVER VALLEY SUNDAY NIGHT. MEANWHILE ENHANCED RISK OF SEVERE STORMS MONDAY AFTERNOON/EVENING FOR DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES. VERY UNSTABLE AIRMASS WITH CAPES OF 3-4K J/KG SUNDAY AFTERNOON AND 4-6K J/KG MONDAY AFTERNOON. 00Z FORECAST MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN OVER IL THROUGH MIDDLE AND LATER PART OF NEXT WEEK WITH DAILY CHANCES OF SHOWERS AND THUNDERSTORMS IN A WARM AND HUMID AIRMASS. SERIES OF SHORT WAVES TO RIDE OVER TOP OF UPPER LEVEL RIDGE (CENTERED OVER THE SOUTHERN PLAINS) THAT WILL TRACK NEAR IL WHICH IS IN WNW UPPER LEVEL FLOW. A COLD FRONT TO TRACK SE THROUGH IL SOMETIME NEXT WEEKEND AND CONTINUES CHANCES OF SHOWERS/THUNDERSTORMS. HIGHS IN THE 80S WITH SOUTHEAST IL NEAR 90 AT TIMES WHILE LOWS CLOSE TO MUGGY DEWPOINTS IN THE UPPER 60S TO MID 70S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1143 PM CDT FRI JUL 10 2015 KEEPING VFR VIS THROUGH THE OVERNIGHT WITH THE CIRRUS MOVING IN AND BLOCKING MUCH OF THE RADIATIONAL COOLING, ALTHOUGH SOME PATCHY MVFR IS STILL POSSIBLE, NOT CONFIDENT ENOUGH TO PUT IT INTO THE TAFS YET. STORM SYSTEM MOVING THROUGH THE REGION BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA AFTER MIDNIGHT. MODELS INCONSISTENT WITH TRACK OF SYSTEMS AND HOW FAR SOUTH THE SHOWERS AND THUNDERSTORMS WILL REACH. ALSO, NOT CLEAR ON TIMING SO BROKE THE IMPACTS INTO BEST CHANCES SHORT TERM IN NORTH WITH A TEMPO...VCSH FOR THE DAY TOMORROW ALL TERMINALS...AND VCTS FOR THE PIA-BMI-CMI FOR TOMORROW EVENING. WILL BE ADDING MORE DETAIL THROUGH THE AFTERNOON WITH INCREASING CONFIDENCE IN SHORT TERM HIGH RES MODELS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ONTON LONG TERM...07 AVIATION...HJS
Hazardous weather outlook, Jul 11, 5:57 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 557 AM CDT SAT JUL 11 2015 ILZ027>031-036>038-040>057-061>063-066-121100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-EFFINGHAM-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 557 AM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. SHOWERS AND THUNDERSTORMS EARLY IN THE DAY ARE NOT EXPECTED TO BE SEVERE...HOWEVER STRONGER STORMS WILL BECOME LIKELY IN THE LATE AFTERNOON AND OVERNIGHT TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS AND HAIL. FLOODING WILL CONTINUE ON THE ILLINOIS RIVER...AND PORTIONS OF THE SANGAMON RIVER...SALT CREEK...AND THE MACKINAW RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH THE WEEK. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS SUNDAY AND MONDAY AS A MOIST AND UNSTABLE AIR MASS SPREADS OVER THE REGION. HOT AND HUMID WEATHER WILL DEVELOP BY SUNDAY...WITH MAXIMUM HEAT INDEX VALUES 95 TO 100 DEGREES. THIS HEAT WILL PERSIST INTO THE FIRST FEW DAYS OF NEXT WEEK...WITH THE MAXIMUM HEAT INDEX REACHING 100 TO 105 ON MONDAY. FLOODING WILL CONTINUE ON THE ILLINOIS RIVER FOR THE UPCOMING WEEK...WHILE FLOODING ON THE SANGAMON RIVER...SALT CREEK...AND MACKINAW RIVER WILL LIKELY SUBSIDE BY EARLY IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ067-068-071>073-121100- CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND- 557 AM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH THURSDAY. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS SUNDAY AND MONDAY AS A MOIST AND UNSTABLE AIR MASS SPREADS OVER THE REGION. HOT AND HUMID WEATHER WILL DEVELOP THIS WEEKEND...WITH MAXIMUM HEAT INDEX VALUES AROUND 100 DEGREES SUNDAY. THIS HEAT WILL PERSIST THE FIRST FEW DAYS OF NEXT WEEK...WITH THE MAXIMUM HEAT INDEX REACHING 100 TO 105 ON MONDAY. FLOODING ALONG THE LITTLE WABASH RIVER SHOULD SUBSIDE THIS WEEKEND...BUT WILL CONTINUE ON THE WABASH RIVER THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ONTON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:10 AM CDT | River Flood Warning | ILX | Lawrence | 24 hr |
| Jul 11, 1:48 PM CDT | Special Weather Statement | ILX | Mason | 42 min |
| Jul 11, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 38 min |
| Jul 11, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 32 min |
| Jul 11, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 35 min |
| Jul 11, 2:35 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 25 min |
| Jul 11, 2:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 22 min |
| Jul 11, 2:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 48 min |
| Jul 11, 2:59 PM CDT | Special Weather Statement | ILX | DeWitt | 46 min |
| Jul 11, 3:14 PM CDT | Areal Flood Advisory | ILX | Morgan, Scott | 3 hr |
| Jul 11, 3:32 PM CDT | Special Weather Statement | ILX | Scott | 28 min |
| Jul 11, 4:02 PM CDT | Flash Flood Watch | ILX | Cass, DeWitt, Fulton, Knox, Logan, McLean and 8 more | 10 hr |
| Jul 11, 4:10 PM CDT | Areal Flood Advisory | ILX | Morgan, Scott | 3 hr |
| Jul 11, 4:50 PM CDT | Areal Flood Advisory | ILX | Knox | 3 hr |
| Jul 11, 5:14 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 3 hr |
| Jul 11, 5:25 PM CDT | Special Weather Statement | ILX | Cass | 35 min |
| Jul 11, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 39 min |
| Jul 11, 5:46 PM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| Jul 11, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 50 min |
| Jul 11, 6:15 PM CDT | Special Weather Statement | ILX | Schuyler | 45 min |
| Jul 11, 6:17 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jul 11, 6:46 PM CDT | Areal Flood Advisory | ILX | Fulton, Logan, Mason, Peoria, Tazewell | 3 hr |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.